Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 22, 2007, 7:09 PM MDT for Cheyenne County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2007, 7:09 PM MDT (01:09 UTC)
- Expired
- May 22, 2007, 7:50 PM MDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:04 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 230109 SVRGLD COC017-230215- /O.NEW.KGLD.SV.W.0064.070523T0109Z-070523T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 709 PM MDT TUE MAY 22 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 815 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL CHEYENNE COUNTY...OR ABOUT 14 MILES SOUTH OF FIRSTVIEW...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CHEYENNE COUNTY AROUND 720 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 146. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3870 10259 3860 10259 3862 10198 3884 10204 $$ MCGUIRE
3 follow-up statements
000 WWUS53 KGLD 230121 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 720 PM MDT TUE MAY 22 2007 COC017-230215- /O.CON.KGLD.SV.W.0064.000000T0000Z-070523T0215Z/ CHEYENNE CO- 720 PM MDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHEASTERN CHEYENNE COUNTY... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL CHEYENNE COUNTY...OR ABOUT 10 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST AT 30 MPH. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 146. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3870 10259 3860 10259 3862 10198 3884 10204 $$ CLK
000 WWUS53 KGLD 230138 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE MAY 22 2007 COC017-230215- /O.CON.KGLD.SV.W.0064.000000T0000Z-070523T0215Z/ CHEYENNE CO- 738 PM MDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHEASTERN CHEYENNE COUNTY... AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL CHEYENNE COUNTY...OR ABOUT 9 MILES SOUTH OF ARAPAHOE...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 146. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3870 10259 3860 10259 3862 10198 3884 10204 $$ CLK
000 WWUS53 KGLD 230150 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 750 PM MDT TUE MAY 22 2007 COC017-230159- /O.CAN.KGLD.SV.W.0064.000000T0000Z-070523T0215Z/ CHEYENNE CO- 750 PM MDT TUE MAY 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY IS CANCELLED... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 146. THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3870 10259 3860 10259 3862 10198 3884 10204 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:15 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 22, 1:15 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MDT TUE MAY 22 2007 .DISCUSSION...H3 100KT JET STREAK IS BEGINNING TO ROUND THE BASE OF THE MID LEVEL TROUGH LOCATED OVER WESTERN WYOMING EARLY THIS AFTERNOON WITH A SECONDARY JET STREAK DIVING SOUTH OVER THE PAC NW. THE SFC COLD FRONT HAS SETTLED ACROSS THE TRI-STATE AREA FROM NEAR TRENTON TO COLBY TO AROUND THE LEOTI AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 21Z ALONG AND EAST OF THE COLD FRONT WHERE THE BEST CHANCE FOR SVR THUNDERSTORMS WILL EXIST. FURTHER WEST/NORTHWEST...POST FRONTAL UPSLOPE FLOW COMBINED WITH MARGINAL BOUNDARY LAYER MOISTURE/INCREASING LARGE SCALE FORCING FOR ASCENT WILL MAKE IT DIFFICULT TO RULE OUT THUNDERSTORMS THIS AFTERNOON/EARLY EVENING BEFORE FOCUS SHIFTS FURTHER EAST DURING THE EVENING HOURS. GFS/NAM ARE IN BETTER AGREEMENT ON WED AS 12Z RUNS CAPTURED THE SECONDARY TROUGH EXPECTED TO MOVE OVER THE PLAINS STATES LATE IN THE PERIOD. AS SFC WARM FRONT LIFTS NORTH...THE SOUTHEAST ZONES MAY BE IN FOR ANOTHER ROUND OF SEVERE WEATHER AND WILL TREND POPS UP WHERE CONFIDENCE IS HIGHEST. HEAVY RAINFALL WILL BE A SECONDARY CONCERN WED NIGHT...HOWEVER RECENT DRY WEATHER HAS ALLOWED SOILS TO DRY AND NO PLAN FOR ANY HYDRO HEADLINES AT THIS TIME. A DRY DAY IS EXPECTED ON THU AS MID/UPPER TROUGH LIFTS RAPIDLY NE TOWARD THE GREAT LAKES AREA. LIGHT WINDS ARE EXPECTED AS SFC HIGH SETTLES OVER THE AREA WITH SEASONABLE HIGHS AROUND 70/LOWER 70S. FRI-SUN...RETURN FLOW WILL DEVELOP ON FRI AS SFC RIDGE BUILDS EAST AND MOISTURE RETURNS NORTH IN SOUTHEAST LOW LEVEL FLOW. WILL KEEP AN ISOLATED/SCATTERED THUNDERSTORM MENTION ACROSS THE AREA AS A SHORT WAVE TROUGH APPROACHES IN SOUTHWEST MID LEVEL FLOW. A COLD FRONT WILL MOVE INTO THE CENTRAL PLAINS AS MID/UPPER TROUGH MOVES EAST TOWARD THE GREAT LAKES AREA AND WILL CONTINUE TO HOLD SAT TEMPERATURES DOWN GIVEN UNCERTAINTY IN FRONTAL POSITION AND KEEP AN ISOLATED AFTERNOON/EVENING THUNDERSTORM MENTION SAT-SUN PERIODS. MWM DAYS 6 AND 7 (00Z MON-TUE)...MEDIUM RANGE MODELS SHOWING LOTS OF UNCERTAINTY IN THIS PERIOD...WITH LARGE DIFFERENCES BETWEEN PLACEMENT OF IMPORTANT H5 FEATURES BETWEEN MODELS AND INDIVIDUAL MODEL RUNS. 06Z GFS ENSEMBLES REFLECT THIS UNCERTAINTY WITH MEAN GENERALLY MORE AMPLIFIED THAN 06Z GFS RUN...AND LOOKS SIMILAR TO 00Z ECMWF ACROSS CWA. WITH SUCH UNCERTAINTY IN SYNOPTIC PATTERN...WILL GO BASICALLY WITH CLIMATOLOGY FOR POPS WITH 20S IN THE AFTERNOON AND EARLY EVENING. FOR TEMPS...ENSEMBLE TEMPS SUPPORT MAX TS IN THE LOWER/MID 80S THROUGH THE PERIOD...WITH MOIST UPSLOPE FLOW KEEPING LOWS SEVERAL DEGREES ABOVE NORMAL. JRM && .AVIATION...AS THE COLD FRONT CONTINUES ITS PUSH THROUGH THE REGION WINDS AT KMCK WILL SHIFT TO THE NW. IN ADDITION BOTH KGLD AND KMCK COULD SEE WDLY SCT -TSRA BETWEEN 20 AND 02Z. ONCE THE COLD FRONT SHIFTS EAST AND THUNDERSTORMS DIMINISH...VFR CONDITIONS WILL BE PRESENT AT BOTH LOCATIONS FOR THE REMAINDER OF THE TAF PERIOD. SFJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 22, 10:45 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT TUE MAY 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT TUE MAY 22 2007 /1145 AM CDT TUE MAY 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A LINE FROM TRIBUNE KANSAS TO CULBERTSON NEBRASKA. THUNDERSTORMS WILL INITIATE THIS AFTERNOON ALONG A COLD FRONT AND DRY LINE PUSHING THROUGH THE REGION. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. THERE IS ALSO A POTENTIAL FOR A FEW TORNADOES ESPECIALLY EAST OF A MCCOOK TO GOVE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE TRI STATE REGION. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS LATE IN THE WEEK THROUGH MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT THIS AFTERNOON. JOHNSON/BULLER
In the hours before
Local storm report, May 22, 6:37 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 3 SW BOGUE 39.33N 99.73W
05/22/2007 E0.75 INCH GRAHAM KS PUBLIC
&&
KJAMESLocal storm report, May 22, 6:45 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WINONA 39.06N 101.25W
05/22/2007 E1.50 INCH LOGAN KS TRAINED SPOTTER
&&
FOLTZLocal storm report, May 22, 6:51 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 S COLBY 39.17N 101.05W
05/22/2007 E1.00 INCH THOMAS KS TRAINED SPOTTER
HEAVY RAIN
&&
KJAMESLocal storm report, May 22, 6:56 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WINONA 39.06N 101.25W
05/22/2007 E1.50 INCH LOGAN KS TRAINED SPOTTER
&&
FOLTZLocal storm report, May 22, 6:57 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 E HILL CITY 39.37N 99.79W
05/22/2007 E1.00 INCH GRAHAM KS EMERGENCY MNGR
0655 PM HAIL 5 N WAKEENEY 39.10N 99.88W
05/22/2007 E1.75 INCH TREGO KS STORM CHASER
&&
FOLTZLocal storm report, May 22, 7:01 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT TUE MAY 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 9 N WAKEENEY 39.15N 99.88W
05/22/2007 E0.75 INCH GRAHAM KS STORM CHASER
&&
FOLTZNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.